Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

How to tell when you have a problem - Darvocet

I would like some information please. I have been taking Darvocet for sometime now... about 8 months and take 12 pills a day...Usually 3 or 4 at a time. How do you know when you are addicted? I dont feel so good if I go without it for more than a day. I get nervous, sweat (god i hate that) and hurt. I am taking them for a sinus problem I have because I cannot afford the surgery to fix the problem. I really want to stop this, but am afraid to. I live in the Chicago area. My name is Joey.

I should also say that I have been living with clinical depression since I was 16... now 28 and I take wellbutrin twice a day. I also have Ativan which I use to sleep, but unlike the Darvocet, I do not find a "high" in taking the Ativan. I use that for what it helps me with. (Anxiety and sleeping).

After reading some of the warnings that go along with pain killers, it scares the hell out of me to think I am in that situation but just dont realize it I guess. I never in my life thought I would become addicted to "legal" drugs like this. This really sux
121 Responses
Avatar universal
It sounds like your either dependant or addicted, either way your facing a withdrawal. The only difference between being dependant or addicted is the reason you take the meds, you either have a pain issue and need the meds, and or you take them to get high, but again, either way you will face withdrawal.  The withdrawal will vary with all people, however your not really taking an extremely high dosage. You should start to wein yourself off of them, start with 9 a day, then 6 and so on, but do it at a pace that works, take 9 for a few days then 6 for a few days........ I will tell you this, Withdrawal's get worse everytime you go through them, so get out now, don't get to the point where you just can't bare with it anymore.  But, to put your mind at ease, if you screw up and keep taking pills, or if you feel depressed, everyone in this forum will be here to lend a helping hand.  

GWH
Avatar universal
Well I'm all over the place, I have been everything but clean, although I'm not taking 160mg of oxy a day, I'm still taking things here and there pretty much on a consistant basis, the last couple of days I have taken 6 hydros a day, which isn't a lot, but, we all know how hit is. Anyway, I was thinking, all we need is a pill, one that will make us normal again, like we were before drugs, right? I mean how hard can it be for someone to make a pill like that?? haha, the mind of an idiot I guess. But, seriously Ive ****** myself once again, I have 2 hydros on my but I am just going to let them sit there while I go through the shakes.  ACTUALLY I HAVE A SERIOUS QUESTION, i was thinking about what groovy said, "delaying the inevitable" we really will have to suffer for a few days of physical pain before we can really start the long term detox, right? so should I pick a date where I can take a 4 day weekend to "disappear"? or should I just shoot myself and get it over with? let me know what you think? (as you can tell I"m in a pissed off, sarcastic, and depressed mood)

GWH
Avatar universal
sorry for all the posts, but my brother how I mentioned in the past is very much like "radioboy" in that he collects drugs when he finds them. I found a couple of pills in his drawer, they were pink and had 5 sides, with a W on the side, is that wellbutrin? just curious.
Avatar universal
You took six a day for a couple of days?  If so, you shouldn't get too much in the way of wd's.  I know that you would experience anxiety and would be uncomfortable, but you shouldn't have full blown wd's.  If you are, then are you sure there isn't more to the story?  I am not trying to get on your case, just being here for you.
Avatar universal
Enough is enough.  GWH his comment is from Radioboy's wife.  I want to congratulate you, I have been hesitate from writing but now after this comment I thought you should know.  My husband read your comment prior, he only posted on here to have someone to talk too, he never actually took the medication, as a matter of fact the prescriptions still sit here unfilled written on paper as a daily reminder to me.  I truly want to thank you for your support on things, my husband commited Suicide on Sunday and left a note that no one would listen to him, not even the support group he had online - if you are a support group I wonder if it isn't you that shouldn't be banned, GWH, live with this on your shoulder, he was a great man - this is more than I can ever say for you.  Don't worry I used his screen name for the last time, you'll never see it again, and neither will I.  Think before you speak, Words Cause Harm !
Avatar universal
My deepest sympathy goes out to you and I sincerely mean that, but you could not be anymore displaced with your anger, and furthermore have no right to say I should "live with this on my shoulders". So again I do sincerely send my condolences, however, you are misplacing your emotions.  Especially considering non of us knew him.  All we knew were the questions upon questions of what certain drugs were. That is all. good luck, god speed
Avatar universal
Wow, I'm really sorry to hear that your husband committed suicide because of GHW's unkindness to him. It must be really sad to sit there reading the Suicide note, and knowing that if just a few more people had compassion in this group, that maybe he would still be alive. Damn! I don't think I want to come here anymore... It's too depressing.
Avatar universal
and maybe you should look at his life and the people that were physically around him and consider that arena before you naively blame 1 COMMENT!!! that was said over a computer, from a remote area, not a physical being, not a picture of a face, not even a voice, not even sound, just letters typed on a forum.  The issues and the LACK OF BEING HEARD came from people who were in his life and I'm extremely offended that you would write such a comment.

HOWEVER, I realize this isn't the right time or place to be mad, but to try and help, so although i completely disagree with all that you have wrote, i will do my best to be here for you, if you decide you would like to talk.

gwh
Avatar universal
I also had one more things to add. should i go see and DR. about my depression and insomnia? or should i try to wait this out awhile and see if it goes away. I dont wanna be put on meds and not need to be on them.. or be on them and stop takin them and get this same feeling again... and if i do go to the dr.. should i tell him about my pill problem?
Avatar universal
You know one thing, out of all the post your's is the only one he printed - the ONLY one's.  And not once did any of the post say "Are you currently on these medications," but so be it - I'm the only one who cared, now I just feel careless and lost.  I guess in the future there will be another notch on the belt.
God Bless you All
Avatar universal
I have a problem with Vicodin. I have been taking vicodin and norco for the last 8 months everyday. I have worked my way up to about 7-8 norco daily for the last few months. Every month i go through about a 2-3 day withdrawal preiod. This time i decided this will (hopefully) be my last. I have been clean since late friday night. Over the weekend i felt horribly. Nasuaes, Diarhea, Headache, Cold sweats, Couldnt eat.. the list goes on. Now i think i have pretty much outlasted all my physical symptoms except beening nasaues in the morning. If i let myself throw up it seems to make me feel a little better. even if its just dry heaves. Now i am having a lot of mental issues. I feel somewhat depressed. Like i have nothing to look foward to everyday now that i dont have the pills. Even though i do have a lot to be thankful for ie.. having a wonderful gf.. and a good job.. I know i did not feel this depressed before i started taking vicodin or even if i was depressed.. I have been taking saint john's wort and kava kava to help with this.. can anyone recommend anything else to help ease the pain? or give me an idea how long this will last ( weeks, months, years, never stop) I have also been having a problem with sleeping... I can get to sleep no problem.. but i wake up to the slighest noise and cant go back to sleep. i would normally sleep till my alarm goes off and now i wake up a hour or 2 before that and just cant seem to get back to restfull sleep or even sleep sometimes. Can anyone give me some advice on this or how long this may also last. Any adivce is greatly apprecitated.
Avatar universal
do you realize you just said "im real sorry your husband committed suicide BECAUSE of GWH's comment" why don't you think about that
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.